MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL 12.6
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm tmicl 12.6 implantable collamer lens of -12.5/3.5/082 (sphere/cylinder/axis) was implanted into the patients left eye (os) on (b)(6) 2021.The initial lens was explanted and a replacement lens of same model/size and different power was implanted due to refractive surprise.The cause is reported as device "mismarked lens resulted in refractive surprise.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim #(b)(4).
 
Additional Manufacturer Narrative
H3 device evaluation: the lens was returned in liquid in a vial.Visual inspection found haptic torn to the lens.Dimensional inspection found the lens to be within specifications.Functional inspection found that the returned lens did not meet original values measured at the time of manufacturing.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key15097257
Report Number2023826-2022-02279
Device Sequence Number14730096
Product Code QCB
UDI-Device Identifier00841542107242
UDI-Public00841542107242
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberTMICL 12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer09/19/2022
09/19/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date09/23/2022
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale